MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS
Model Number NC18150
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: lead cardiovascular technologist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that a 018 straight navicross catheter was advanced in the tp trunk over the.014 glidewire advantage.The physician then tried to pass the navicross through a tight lesion into the patient.He had trouble pushing it over the wire.The physician then said it felt as if the catheter popped through.Once he retracted the navicross catheter back into the tp trunk, we saw remanence of what appeared to be the hydrophilic coating sluff off in the patient vessel.The physician removed all equipment from the patient's vessel and there were two pieces of foreign body left behind.We had to snare the two pieces of black remanence out.The procedure was a peripheral angiogram.There was no blood loss.The reported event did not result in patient injury and/or require medical or surgical intervention.Additional information was received on 11oct2024: the sample was in the body and removed.The patient was stable.The procedure was completed after the removal of the foreign body.The additional devices used were a.014 glidewire advantage and snare to remove the foreign body.The patient was intubated and under a drape, making it hard to visualize.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, and to report that this reported event has been reassessed and deemed not reportable based upon the investigation of the actual sample.The following additional investigations were performed: actual sample upon receipt: a navicross, no radifocus glidewire advantage was returned, and two pieces of retrieved foreign substances.Condition of actual navicross: no damage on the outer surface was found at the distal end or over the entire length.No anomaly such as a fracture or jumbling on the reinforcement or coil marker inside the actual sample was found at the distal end, the end at the hub side, or over the entire length.The inner diameter met the factory's specifications.No anomaly was found.Condition of foreign substances: each piece was black in color.Entire length of the foreign substance; foreign substance 1: approximately 6 mm, foreign substance 2: approximately 3 mm.Foreign substance 1 had been crushed, and the fractured section had been folded in an accordion shape.Foreign substance 1 had been abraded.Foreign substance 2 had been folded in an accordion shape over the entire length.The fractured section of foreign substance 2 had the torn shape.The spectrum of each piece measured by ft-ir (*) was similar to the mixed spectrum of protein and the outer layer of current product (radifocus glidewire advantage).It was possible that each foreign substance was the outer layer of radifocus glidewire advantage.Since the foreign substance had been removed from the patient's body, it was inferred that blood-derived proteins were being detected.Ft-ir (fourier transform infrared spectroscopy method): an analysis method to confirm the molecular structure of an object by analyzing the spectrum obtained by irradiating the measurement target with infrared rays.Based on the investigation result, no anomaly was found in the actual navicross.It was likely that each foreign substance that was retrieved was the outer layer of radifocus glidewire advantage.It was inferred that the surface of radifocus glidewire advantage came into contact with some hard object, causing the outer layer of involved section to be scraped off.However, since the actual sample was not returned, and details at the time of use it were unknown, it was not possible to clearly the cause of occurrence.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following controls.Navicross: in the product assembling process, insert a core wire equivalent to the inner diameter, and 100% inspection is performed to confirm that it can be inserted.In the product assembling process, sliding resistance of the inner surface is confirmed on sampling basis that there is no anomaly in it.Before the packaging process, 100% visual inspection of the catheter is performed to confirm that there is no anomaly such as a kink or crush, then it is inserted into the holder tube.Radifocus glidewire advantage: the outer diameter of product is controlled to confirm that there is no anomaly in it.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly such as exposure of the wire or deformation.In the shipping inspection, slidability test is performed on sampling basis for each lot.The ifu of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
NAVICROSS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20558194
Report Number9681834-2024-00190
Device Sequence Number14265485
Product Code DQY
UDI-Device Identifier04987892077296
UDI-Public(01)04987892077296(17)270331(10)240411
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC18150
Device Catalogue NumberPN*NS18153H
Device Lot Number240411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age88 YR
Patient SexMale
Patient EthnicityHispanic